Texas, 2014

Drought in Texas, November 1 to 25, 2014

November 1 to 25, 2014 · NWS EWX · 10 events in 10 counties and zones

After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 31, 10:40 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Oct 31, 10:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 PM CDT FRI OCT 31 2014

.AVIATION...
VFR CONDITIONS WILL CONTINUE INTO SATURDAY EVENING. HIGH PRESSURE
WILL MOVE EAST ON SATURDAY WITH A SOUTHERLY FLOW DEVELOPING. WINDS
OVERNIGHT WILL BE LIGHT NORTHERLY AT LESS THAN 10 KNOTS. KDRT WILL
REMAIN EASTERLY. WINDS ON SATURDAY WILL BECOME EASTERLY THEN
SOUTHEAST BY SATURDAY EVENING AT 7-10 KNOTS. KDRT WILL SEE
SOUTHEAST WINDS AFTER 17Z NEAR 15 KNOTS. AT THE 30 HOUR TAF SITES
WILL LIKELY SEE MVFR CEILINGS DEVELOP AFTER 02/08Z.

&&

.PREV DISCUSSION... /ISSUED 625 PM CDT FRI OCT 31 2014/

AVIATION...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION OVERNIGHT.
VFR CONDITIONS ARE EXPECTED FOR THE ENTIRE FORECAST PERIOD. GUSTY
NORTHERLY WINDS WILL DECREASE TO 5 TO 10 KNOTS AFTER 01Z. AS THE
SURFACE HIGH MOVES EAST ON SATURDAY WINDS WILL BECOME EAST THEN
SOUTHEASTERLY BY LATE SATURDAY AFTERNOON INTO THE EVENING AT
SPEEDS OF 6-10 KNOTS. WINDS OVER THE RIO GRANDE PLAINS WILL BE
SOUTHEAST NEAR 15 KNOTS AFTER 17Z.

PREV DISCUSSION... /ISSUED 329 PM CDT FRI OCT 31 2014/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
A COOLING TREND IS IN STORE FOR THE NEXT FEW DAYS. OVERNIGHT LOWS
WILL DROP TO THE LOWER 40S ACROSS THE HILL COUNTRY IN THE WAKE OF
THE COLD FRONT THAT MOVED ACROSS THE AREA EARLIER THIS MORNING.
SOME SPOTS ACROSS THE HILL COUNTRY COULD SEE THE UPPER 30S FOR AN
HOUR OR TWO BEFORE SUNRISE. EXPECT MID TO UPPER 40S ELSEWHERE. ON
SATURDAY...A SURFACE HIGH PRESSURE SYSTEM CENTERED OVER THE
SOUTHERN PLAINS WILL PRODUCE DRY NORTHERLY WINDS ACROSS THE AREA
WITH MOSTLY SUNNY TO SUNNY SKIES AND HIGHS BELOW SEASONAL VALUES.
HIGHS WILL RANGE FROM THE MID 60S ACROSS THE HILL COUNTRY TO THE
MID 70S ACROSS THE RIO GRANDE PLAINS. ANOTHER COOL NIGHT IS
ANTICIPATED SATURDAY WITH OVERNIGHT LOWS GENERALLY IN THE MID TO
UPPER 40S.

LONG TERM (SUNDAY THROUGH FRIDAY)...
THE SURFACE HIGH PRESSURE RIDGE MENTIONED ABOVE WILL PUSH TO THE
EAST ALLOWING THE RETURN OF SOUTHERLY WINDS ON SUNDAY. MOISTURE
WILL BE INCREASING OVERNIGHT SUNDAY FOR MOSTLY CLOUDY SKIES DURING
THE MORNING. CLOUDS MAY SCATTER OUT FROM TIME TO TIME ON SUNDAY.
HOWEVER...SKIES ARE EXPECTED TO REMAIN PARTLY SUNNY/MOSTLY CLOUDY
FOR MUCH OF THE DAY AS UPPER MOISTURE ASSOCIATED WITH TROPICAL
STORM VANCE IN THE EASTERN PACIFIC BEGINS TO PLAY A BIG ROLE IN
THE WEATHER ACROSS SOUTH CENTRAL TEXAS. BY MONDAY...AN UPPER LEVEL
TROUGH IS EXPECTED TO PULL TO THE NORTHEAST FROM THE FOUR CORNERS
REGION AND INTO THE SOUTHERN PLAINS THROUGH WEDNESDAY. A SURFACE
COLD FRONT IS FORECAST TO PUSH ACROSS SOUTH CENTRAL TEXAS ON
TUESDAY. MEDIUM-RANGE MODELS ARE HAVING DIFFICULTIES WITH THE
TIMING OF THE FROPA WITH GFS FASTER THAN THE EURO BY 6 HOURS OR
SO. THE BIG DISCREPANCY BETWEEN THESE MODELS IS THE PLACEMENT OF
THE UPPER LEVEL TROUGH AXIS/ENERGY. LATEST GFS SOLUTION HAS A
PROGRESSIVE UPPER LEVEL WAVE FOR MUCH OF MONDAY AND TUESDAY TIME
FRAME AND THEN CREATES A CUT OFF LOW ON WEDNESDAY AS IT MOVES
ACROSS CENTRAL TEXAS. THE EURO SOLUTION HAS A CUT OFF LOW FORMING
OVER BAJA CALIFORNIA SUR AND SLOWLY PUSHES TO THE NORTHEAST.

THE CONFIDENCE FOR RAIN CHANCES EARLY NEXT WEEK IS MODERATE TO
HIGH...HOWEVER THE TIMING AND INTENSITY/ACCUMULATION ARE THE
BIGGEST CHALLENGE FOR THIS PACKAGE. WILL CONTINUE TO ADJUST THE
FORECAST ACCORDINGLY AS MODELS COME TO BETTER AGREEMENT IN FUTURE
RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              46  66  46  73  60 /   0   0   0  -   -
AUSTIN BERGSTROM INTL AIRPORT  41  66  39  74  54 /   0   0   0  -   -
NEW BRAUNFELS MUNI AIRPORT     45  70  45  76  59 /   0   0   0  -   -
BURNET MUNI AIRPORT            41  66  45  70  58 /   0   0   0  -   -
DEL RIO INTL AIRPORT           50  71  55  74  63 /  -    0   0  -   10
GEORGETOWN MUNI AIRPORT        42  65  43  72  57 /   0   0   0  -   -
HONDO MUNI AIRPORT             41  70  45  74  57 /   0   0   0  -   10
SAN MARCOS MUNI AIRPORT        43  68  43  75  57 /   0   0   0  -   -
LA GRANGE - FAYETTE REGIONAL   44  67  43  75  58 /   0   0   0  -   -
SAN ANTONIO INTL AIRPORT       48  70  50  76  63 /   0   0   0  -   -
STINSON MUNI AIRPORT           48  71  50  76  61 /   0   0   0  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...18
Hazardous weather outlook, Oct 31, 6:54 AM CST, 17 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 AM CDT FRI OCT 31 2014

TXZ171>173-183>194-202>209-217>225-228-011115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
754 AM CDT FRI OCT 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN UPPER LEVEL STORM SYSTEM AND SURFACE COLD FRONT COMBINED WITH
DEEP MOISTURE FROM BOTH THE GULF OF MEXICO AND TROPICAL PACIFIC
WILL LEAD TO A HIGH CHANCES OF RAIN FOR MUCH OF NEXT WEEK. THERE
IS STILL CONSIDERABLE UNCERTAINTY ON HOW THE PATTERN WILL EVOLVE.
HOWEVER...THERE REMAINS A POTENTIAL FOR WIDESPREAD HEAVY RAINFALL
ON TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 drought. Local standard time, as filed.

Drought, Bexar

When
November 1, 12:00 AM CST to November 25, 11:59 PM CST
Where
Bexar forecast zone
Reported by
Official NWS Observations
Coordinates
29.449, -98.520 (the zone’s center; the record gives no point)

After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.

Drought, Blanco

When
November 1, 12:00 AM CST to November 25, 11:59 PM CST
Where
Blanco forecast zone
Reported by
Official NWS Observations
Coordinates
30.266, -98.400 (the zone’s center; the record gives no point)

After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.

Drought, Burnet

When
November 1, 12:00 AM CST to November 25, 11:59 PM CST
Where
Burnet forecast zone
Reported by
Official NWS Observations
Coordinates
30.788, -98.182 (the zone’s center; the record gives no point)

After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.

Drought, Comal

When
November 1, 12:00 AM CST to November 25, 11:59 PM CST
Where
Comal forecast zone
Reported by
Official NWS Observations
Coordinates
29.808, -98.278 (the zone’s center; the record gives no point)

After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.

Drought, Edwards

When
November 1, 12:00 AM CST to November 25, 11:59 PM CST
Where
Edwards forecast zone
Reported by
Official NWS Observations
Coordinates
29.983, -100.305 (the zone’s center; the record gives no point)

After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.

Drought, Karnes

When
November 1, 12:00 AM CST to November 25, 11:59 PM CST
Where
Karnes forecast zone
Reported by
Official NWS Observations
Coordinates
28.906, -97.859 (the zone’s center; the record gives no point)

After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.

Drought, Lavaca

When
November 1, 12:00 AM CST to November 25, 11:59 PM CST
Where
Lavaca forecast zone
Reported by
Official NWS Observations
Coordinates
29.384, -96.930 (the zone’s center; the record gives no point)

After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.

Drought, Llano

When
November 1, 12:00 AM CST to November 25, 11:59 PM CST
Where
Llano forecast zone
Reported by
Official NWS Observations
Coordinates
30.706, -98.684 (the zone’s center; the record gives no point)

After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.

Drought, Real

When
November 1, 12:00 AM CST to November 25, 11:59 PM CST
Where
Real forecast zone
Reported by
Official NWS Observations
Coordinates
29.832, -99.822 (the zone’s center; the record gives no point)

After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.

Drought, Val Verde

When
November 1, 12:00 AM CST to November 25, 11:59 PM CST
Where
Val Verde forecast zone
Reported by
Official NWS Observations
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549096, 549140, 549141, 549142, 549143, 549144, 549145, 549146, 549147, 549148.